Alert archive / Wisconsin / Frost Advisories in 2011

Frost Advisory 5, NWS Green Bay, WI

September 6, 20118 counties in Wisconsin

NWS Green Bay, WI issued this frost advisory at Sep 6, 2011, 2:15 PM CDT for 8 counties in Wisconsin. It took effect at Sep 7, 2011, 1:00 AM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Sep 6, 2011, 2:15 PM CDT (19:15 UTC)
In effect from
Sep 7, 2011, 1:00 AM CDT
Expired
Sep 7, 2011, 7:00 AM CDT
In force
6 hr
Issued by
NWS Green Bay, WI

Counties Florence County, WI, Forest County, WI, Langlade County, WI, Lincoln County, WI, Marinette County, WI, Oconto County, WI, Oneida County, WI, Vilas County, WI

The radar

The Green Bay radar (KGRB), 130 km from the middle of the area, began a volume at 19:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.3 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2011-09-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2011-09-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -23 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
786 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-23 m²/s²
0-3 km storm-relative helicity
1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

270 
WWUS73 KGRB 061915
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
215 PM CDT TUE SEP 6 2011

...AREAS OF FROST EXPECTED ACROSS THE NORTH AGAIN TONIGHT...

.A LARGE AREA OF HIGH PRESSURE OVER THE WESTERN GREAT LAKES WILL
BRING ANOTHER NIGHT OF MOSTLY CLEAR SKIES AND LIGHT WINDS.
TEMPERATURES ARE FORECAST TO QUICKLY DROP UNDER THE COOL AND DRY
AIR MASS WITH READINGS RANGING FROM 35 TO 40 ACROSS THE NORTH BY
DAYBREAK. 

WIZ005-010>013-018-019-021-070315-
/O.NEW.KGRB.FR.Y.0005.110907T0600Z-110907T1200Z/
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
NORTHERN OCONTO-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO
215 PM CDT TUE SEP 6 2011

...FROST ADVISORY IN EFFECT FROM 1 AM TO 7 AM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 7 AM CDT WEDNESDAY. 

* TEMPERATURES FALLING INTO THE 35 TO 40 DEGREE RANGE WILL ALLOW
  AREAS OF FROST TO FORM OVERNIGHT.

* THIS CHILLY WEATHER IS EXPECTED TO BE SHORT-LIVED WITH
  TEMPERATURES RETURNING TO ABOVE NORMAL LEVELS ON THURSDAY.
  SENSITIVE OUTDOOR PLANTS WILL BE KILLED OR STRESSED IF NOT
  PROTECTED OR BROUGHT INDOORS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

AK
2 follow-up statements
036 
WWUS73 KGRB 070239
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
939 PM CDT TUE SEP 6 2011

...AREAS OF FROST EXPECTED ACROSS THE NORTH AGAIN TONIGHT...

.HIGH PRESSURE OVER THE WESTERN GREAT LAKES WILL BRING ANOTHER
NIGHT OF CLEAR SKIES AND LIGHT WINDS TO NORTHERN WISCONSIN. WHILE
IT WILL NOT BE QUITE AS COLD AS LAST NIGHT...LOW TEMPERATURES IN
THE MIDDLE TO UPPER 30S SHOULD RESULT IN FROST IN SOME AREAS.

WIZ005-010>013-018-019-021-071045-
/O.CON.KGRB.FR.Y.0005.110907T0600Z-110907T1200Z/
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
NORTHERN OCONTO-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO
939 PM CDT TUE SEP 6 2011

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 AM CDT
WEDNESDAY...

* TEMPERATURES FALLING INTO THE 35 TO 40 DEGREE RANGE WILL ALLOW 
  AREAS OF FROST TO FORM OVERNIGHT. 

* SENSITIVE OUTDOOR PLANTS COULD BE KILLED OR STRESSED IF NOT
  PROTECTED OR BROUGHT INDOORS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
445 
WWUS73 KGRB 070858
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
358 AM CDT WED SEP 7 2011

...AREAS OF FROST OVER NORTH CENTRAL WISCONSIN EARLY THIS MORNING...

.LOW TEMPERATURES IN THE MIDDLE TO UPPER 30S EARLY THIS MORNING
WILL PRODUCE AREAS OF FROST.

WIZ005-010>013-018-019-021-071145-
/O.CON.KGRB.FR.Y.0005.000000T0000Z-110907T1200Z/
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
NORTHERN OCONTO-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO
358 AM CDT WED SEP 7 2011

...FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING...

* TEMPERATURES FALLING INTO THE 33 TO 38 DEGREE RANGE WILL ALLOW
  AREAS OF FROST TO FORM EARLY THIS MORNING.

* SENSITIVE OUTDOOR PLANTS COULD BE KILLED OR STRESSED IF NOT 
  PROTECTED OR BROUGHT INDOORS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this frost advisory went out at Sep 6, 12:29 PM CDT, 1 hour 46 minutes earlier.

Area forecast discussion, Sep 6, 12:29 PM CDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
1229 PM CDT TUE SEP 6 2011

.UPDATE...VFR CONDITIONS EXPECTED FOR THE REST OF TODAY THROUGH
THE UPCOMING EVENING HOURS. PATCHY FOG IS FCST TO DVLP ESPECIALLY
NEAR RIVER VALLEYS AND LOW-LYING AREAS AFT MIDNGT. WHILE MOST
SITES TO SEE VFR-MVFR VSBYS TNGT...THE RHI TAF SITE TO BE MOST
VULNERABLE TO PERSISTENT MVFR VSBYS WITH PERIODS OF LIFR VSBYS.
THE FOG IS EXPECTED TO LIFT BY 13Z WITH VFR CONDITIONS TO PREVAIL
THRU THE REST OF WED.

AK

&&

.PREV DISCUSSION...ISSUED AT 234 AM CDT TUE SEP 6 2011...

SHORT TERM...TODAY/TONIGHT/WEDNESDAY. SURFACE HIGH PRESSURE WILL
REMAIN SETTLE OVER THE GREAT LAKES REGION FOR MUCH OF THE WORK
WEEK WHILE AN UPPER RIDGE GRADUALLY SETTLES IN FROM THE NORTHERN
PLAINS. OVERALL A QUIET WEATHER PATTERN WITH COOL TEMPERATURES.
MAIN FORECAST CHALLENGE WILL DEAL WITH CLOUD TRENDS. PLENTY OF
STRATO CU DEVELOPED MONDAY IN THE COOL AIR MASS AND THE CU RULE
SUGGESTS MORE CLOUD DEVELOPMENT OVER AT LEAST NORTH CENTRAL
WISCONSIN TODAY. GLANCE AT MONDAY/S SATELLITE VISIBLE IMAGERY
SHOWED PLENTY OF STRATO CU OVER MINNESOTA AND FAR WESTERN
WISCONSIN WHICH LINGERING INTO MONDAY EVENING. IN ADDITION 5000 K
LEVEL CLOUDS WERE ON THE INCREASE EARLY THIS MORNING OVER FAR
NORTHWEST WISCONSIN. WATER VAPOR LOOPS SHOWED A VORT SPINNING OVER
LAKE SUPERIOR AND UPPER MICHIGAN THIS MORNING...ONLY HIGH LEVEL
CLOUDS WERE ASSOCIATED WITH THIS FEATURE AT THIS TIME BUT MAY BE
PROVIDING SOME WEAK LIFT FOR CLOUD DEVELOPMENT FOR THIS CLOUD
DEVELOPMENT OVER OVER NORTHWEST WISCONSIN EARLY THIS MORNING. IN
ADDITION...DELTA T/S NEAR 15 AND NORTHEAST FETCH WERE AIDING WITH
THE DEVELOPMENT OF LAKE CLOUDS DRIFTING INTO SOUTHEAST WISCONSIN
EARLY THIS MORNING ROUGHLY FROM MTW ON SOUTH.

AFTER ANOTHER CLEAR COOL NIGHT...REMNANTS OF LEE WORK INTO THE
OHIO VALLEY AND PERHAPS MID TO HIGH LEVEL CLOUDS MAY APPROACH
EAST CENTRAL WISCONSIN IN ADDITION TO THE CONTINUED LAKE CLOUD
POTENTIAL. POINTS TO THE NORTHWEST SHOULD SEE A BIT MORE SUNSHINE
WEDNESDAY.

TEMPS AT 08Z ALREADY WELL INTO THE 30S OVER MUCH OF NORTH CENTRAL
WISCONSIN...SO GOING FROST ADVISORY VERIFYING VERY WELL. WILL LET
THE FROST ADVISORY RUN ITS COURSE THIS MORNING. H8 TEMPS PROGGED
TO BE WARMER TONIGHT SO FROST DEPTH LESS OF A THREAT. WILL LEAVE
FOR THE DAY CREW TO ADD ISOLD MENTION IF WARRANTED.

LONG TERM...WEDNESDAY NIGHT THROUGH NEXT MONDAY.

UPPER LOW (REMNANTS OF TROPICAL STORM LEE) OVER THE SOUTHEAST
UNITED STATES IS EXPECTED TO SHIFT NORTH AND THEN RETROGRADE TO
THE WEST THURSDAY NIGHT INTO FRIDAY NIGHT BEFORE SHIFTING FURTHER
SOUTH LATER FRIDAY NIGHT AND SATURDAY. TRANQUIL WEATHER EXPECTED
WEDNESDAY NIGHT THROUGH THURSDAY NIGHT AS HIGH PRESSURE DOMINATES
THE WEATHER PATTERN. WEAK DISTURBANCE ROTATING AROUND THE UPPER
LOW WILL BRING A CHANCE OF SHOWERS TO THE SOUTHEAST PORTION OF
THE FORECAST AREA FRIDAY INTO FRIDAY NIGHT.

A WEAK COLD FRONT WILL MOVE ACROSS THE AREA MONDAY WHICH WILL BRING
ANOTHER SMALL CHANCE OF SHOWERS AS IT PASSES THROUGH THE AREA DURING
THE PEAK HEATING OF THE DAY. LITTLE CHANGES MADE TO THE TEMPERATURE
FORECAST...WITH SOME SLIGHT DOWNWARD TREND ON MOST DAYS FOR
MINIMUM TEMPERATURES DUE TO CANADIAN HIGH DOMINATING THE WEATHER
PATTERN ON MOST DAYS. SOME MOISTURE RETURNS ON MONDAY AHEAD OF
COLD FRONT.

AVIATION...AREAS OF MVFR VSBYS DUE TO FOG CAN BE EXPECTED
THROUGH 14Z THIS AM...WITH ISOLATED AREAS OF LIFR VSBYS AND CIGS
DUE TO FOG OVER NC WISCONSIN THROUGH 13Z. OTHERWISE VFR CONDITIONS
TO DEVELOP LATER THIS MORNING. LATER THIS AFTERNOON MAINLY SCT040
EXPECTED WITH LOCAL BKN040 FOR FEW HOURS.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Sep 6, 2:28 AM CDT, 11 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
228 AM CDT TUE SEP 6 2011

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-071100-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
228 AM CDT TUE SEP 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

LMZ521-522-541>543-071100-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
228 AM CDT TUE SEP 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

TH/RE

Nearby

Frost Advisories in Wisconsin, 2011Every frost advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.